Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 126, NWS Birmingham, AL

July 7, 2007Autauga County, Lowndes County, Alabama

NWS Birmingham, AL issued this tornado warning at Jul 7, 2007, 3:49 PM CDT for Autauga County, Lowndes County, Alabama. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2007, 3:49 PM CDT (20:49 UTC)
Expired
Jul 7, 2007, 4:15 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Autauga County, AL, Lowndes County, AL

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:10 PM CDTFUNNEL CLOUD2 S Autaugaville, ALFUNNEL CLOUD REPORTED JUST SOUTH OF AUTAUGAVILLE NEAR ALABAMA RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 3:48 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 072049
TORBMX
ALC001-085-072115-
/O.NEW.KBMX.TO.W.0126.070707T2049Z-070707T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  NORTH CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 415 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
  WHITE HALL...OR 10 MILES SOUTHEAST OF SELMONT-WEST SELMONT...MOVING
  EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  WHITE HALL BY 405 PM CDT...
  AUTAUGAVILLE BY 415 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3226 8685 3225 8686 3230 8683 3234 8684
      3236 8681 3240 8684 3242 8683 3250 8652
      3239 8649 3235 8651 3228 8650 3224 8677

$$
1 follow-up statement
000 
WWUS54 KBMX 072104
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 PM CDT SAT JUL 7 2007

ALC001-085-072115-
/O.CON.KBMX.TO.W.0126.000000T0000Z-070707T2115Z/
LOWNDES AL-AUTAUGA AL-
404 PM CDT SAT JUL 7 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHERN
AUTAUGA AND NORTHERN LOWNDES COUNTIES...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WHITE HALL...OR
ABOUT 16 MILES EAST OF SELMONT-WEST SELMONT...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  LOWNDESBORO...AUTAUGAVILLE AND 8 MILES WEST OF MANACK BY 415 PM
  CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN ALABAMA.

LAT...LON 3226 8685 3225 8686 3230 8683 3234 8684
      3236 8681 3240 8684 3242 8683 3250 8652
      3239 8649 3235 8651 3228 8650 3224 8677

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jul 7, 3:23 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 7, 3:23 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT SAT JUL 7 2007

.DISCUSSION...

LARGE MASS OF RAIN THAT COVERED MUCH OF CENTRAL ALABAMA THIS
MORNING HAS BECOME A BIT MORE PATCHY..WHILE THUNDERSTORMS HAVE
INCREASED IN COVERAGE AND INTENSITY ALONG THE SOUTHERN BORDER OF
THE CWA. SURFACE ANALYSIS REVEALS A SURFACE LOW IN CENTRAL MS...
WITH A WARM FRONT EXTENDING EASTWARD FROM IT INTO SOUTHERN
ALABAMA. THE CONVECTION HAS FIRED IN THE WARM SECTOR SOUTH OF THE
FRONT. AN UNUSUAL AMOUNT OF SHEAR...ASSOCIATED WITH A LITTLE LOW
LEVEL JET AND THE MID/UPPER LEVEL LOW...HAS ACTUALLY A FEW STORMS
TO SPIN...AND WILL NEED TO CONTINUE TO WATCH DEVELOPMENTS CLOSELY
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING.

MODELS HAVE BEGUN TO TREND TOWARD A COMPROMISE SOLUTION...
REGARDING THE TIMING OF THE UPPER LEVEL FEATURE THAT IS HELPING
BRING THIS MUCH NEEDED RAIN TO CENTRAL ALABAMA. BOTH THE NAM AND
THE GFS ARE NOW SUGGESTING THAT THE MAIN THRUST OF RAIN WILL BE
MOVING OUT OF HERE BY MORNING. WOULD THEN EXPECT A MORE DIURNALLY
DRIVEN BATCH OF SHOWERS/STORMS TO DEVELOP SUNDAY AFTERNOON.

WILL KEEP THE REMAINDER OF THE FORECAST (MONDAY INTO NEXT WEEKEND)
PRETTY MUCH AS IS...WITH A MORE TYPICAL SUMMERTIME LOOK AND FEEL.

/61/

&&

.AVIATION...18Z TAF DISCUSSION.

BACK EDGE OF RAIN SHIELD MOVING INTO WRN AL SIGNALING A GRADUAL
CHANGE IN FORECAST CONDITIONS...FROM STRATIFORM TO MORE CELLULAR
ACTIVITY. EITHER WAY...EXPECT TEMPO TO PREDOMINANT MVFR CONDITIONS
IN RA/SHRA/TS THROUGH AT LEAST THE EVENING HOURS...TO BE FOLLOWED BY
MVFR CEILINGS -RA/BR OVERNIGHT AS THE LOW SLOWLY TRACKS ACROSS
CENTRAL ALABAMA. CONDITIONS AT MGM, TCL, AND TOI WILL BE MORE OF THE
TEMPO VARIETY THROUGH THE AFTERNOON. EXPECT CONDITIONS TO IMPROVE
FROM WEST TO EAST TOMORROW.

JD/81

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  86  68  91  69 /  80  70  20  40  30
ANNISTON    69  86  68  91  69 / 100  70  20  40  30
BIRMINGHAM  70  88  70  90  70 /  70  50  10  30  20
TUSCALOOSA  70  90  70  92  69 /  50  30  10  30  20
CALERA      69  87  70  91  70 /  70  50  10  30  20
AUBURN      69  85  70  91  71 /  90  70  20  40  20
MONTGOMERY  72  88  71  93  72 /  80  50  10  30  20
TROY        72  89  71  93  70 /  80  50  10  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jul 7, 12:27 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CDT SAT JUL 7 2007

ALZ011>015-017>050-081730-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1227 PM CDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON ALONG THE SOUTHERN FRINGES OF THE FORECAST AREA...ROUGHLY
ALONG AND SOUTH OF A LINE FROM GEIGER IN NORTHERN SUMTER COUNTY...
TO MONTGOMERY...TO EUFAULA. WHILE THE MAIN THREAT FOR SEVERE
WEATHER LIES JUST TO THE SOUTH OF THE AREA...IF STRONG STORMS ARE
ABLE TO GET GOING...THERE IS A SMALL BUT DISTINCT THREAT OF THESE
STORMS PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES THROUGH 7 PM
THIS EVENING.

WET MICROBURST POTENTIAL:
BIRMINGHAM...VERY LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS
AFTERNOON AND EARLY THIS EVENING.

JD/81

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:24 PM CDTTornado WarningBMXDallas36 min
Jul 7, 4:14 PM CDTTornado WarningBMXLowndes13 min
Jul 7, 4:40 PM CDTTornado WarningBMXLowndes, Montgomery22 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.